Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Have itchy skin and black spots on forehead. Using hydroquinone cream. Alternate medication?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hello Doctor,

I've over exposed myself to sun while playing cricket in US. My skin became etchy & later on I'm left with black spots on forehead. I consulted doctor in US, they recommended me Hydroquinone cream. This has worsen my dark spots & skin started irritating. I stopped using that cream.
I came fro short visit to India, here I consulted one of the Dermatologist, he suggested Kojivit GEL. I used it for 30 days but still this did not help. After 30 days I visited this doctor again, now he suggested me NOVO White & Elocon. With doubt in my mind I consulted another Dermatologist, he recommended me Brite cream which contains Hydroquinone. I'm very confused now because this is the same content that worsen my spots. I'm not willing to use it.

Please suggest me something for my pigmentation problem.

Thanks in Advance.
Posted Tue, 27 Nov 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later

Thanks for writing in.

The pigmentation you are describing is photomelanosis or tanning in simple language.
The best treatment to get rid of such pigmentation is chemical peeling with glycolic acid.These treatments are available at dermatology clinics .Upto 5-6 sitting will be required for good improvement .The sittings can be done at 15 days intervals.

If you are not willing to go for peeling then home based creams can be used.You can use MELAGLOW cream.It is steroid free and hydroquinone free and safe.Its effect will be slow.A period of 1-2 months would be required for recognizable effect.
Also sunscreen use is very important with any of the above treatment .A good quality sunscreen like photoban 30 should be used routinely along with these treatments.
In addition to this during day time you can use TRIOBLOC cream which has sunscreen and skin lightening agent.It is safe and hydroquinone free .

Hope this helps.

I will be available for follow up.


Above answer was peer-reviewed by
Follow-up: Have itchy skin and black spots on forehead. Using hydroquinone cream. Alternate medication? 10 minutes later
Thanks Doctor for your answer.

One thing I forgot to mention is, my dark spot is growing gradually. Also it has spread to some other areas as well but these spots are small compare to the main one.

Is it not some kind of vitamin deficiency which is causing it to spread to other areas as well ? Is this spreading normal during pigmentation ?
I live in Florida which is on hotter side & sun is always bright there, do you feel photoban spf 30 should be enough ?

Please mention what time of the day I should be using MELAGLOW & TRIOBLOC cream

Thanks again.
Answered by Dr. Sudarshan 3 hours later
Hi again,

You mentioned hyderabad as your location so I have advised you sunscreen with SPF 30.If you are in florida a sunscreen with SPF of atleast 50 would be needed.

You can use sunscreen from 9 am up to 6pm. From 6 pm you can apply TRIOBLOC cream.Just before going to bed you can apply MELAGLOW cream and keep it overnight.

Pigmentation is not caused by vitamin deficiency.It is related to sunexposure.To prevent it from spreading you can use Cap DERANTOX one per day.
It contains antioxidants and minerals which can prevent oxidative damage and improve skin from inside.

Hope this helps.

I will be available for any further follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor